MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 13.0MM MEDULLARY REAMER HEAD

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 13.0MM MEDULLARY REAMER HEAD
Model Number 352.130
Medical Device Problem Codes Dull, Blunt (2407); Naturally Worn (2988)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date while inspecting the flexible reamer set after it had gone through a decontamination process.It was discovered that there were seven (7) reamers namely: the 8.5mm medullary reamer head, 9.5mm medullary reamer head, 11.0mm medullary reamer head, 11.5mm medullary reamer head, 12.0mm medullary reamer head, 13.0mm medullary reamer head, and 14.0mm medullary reamer head were worn or appeared to be dull.There was no patient involvement.This complaint involves seven (7) devices.This report is for one (1) 13.0mm medullary reamer head.This report is 6 of 7 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 352.130, lot f-17178: manufacturing site: selzach.Supplier: sphinx ag.Release to warehouse date: march 12, 2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation was completed: the synream reamer head was received with the reamer head smooth to the touch.The reamer head cutting surfaces are dull compared to a new reamer head which would have to be handled with a lot more care.This is consistent with the reported complaint condition, thus confirming the complaint.The complaint condition is confirmed as the synream reamer head was received with the reamer head dull.After a visual inspection, it is determined that the reamer head is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
13.0MM MEDULLARY REAMER HEAD
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8391919
Report Number2939274-2019-56821
Device Sequence Number2014846
Product Code HTO
UDI-Device Identifier10886982194268
UDI-Public(01)10886982194268
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number352.130
Device Catalogue Number352.130
Device Lot NumberF-17178
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2019
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date03/05/2019
Supplement Report FDA Received Date04/03/2019
Patient Sequence Number1